Journal of Nonlinear Science

, Volume 11, Issue 3, pp 223–236

Scaling Laws in Microphase Separation of Diblock Copolymers

  • R. Choksi

DOI: 10.1007/s00332-001-0456-y

Cite this article as:
Choksi, R. J. Nonlinear Sci. (2001) 11: 223. doi:10.1007/s00332-001-0456-y


In this note, we study a nonlocal variational problem modeling microphase separation of diblock copolymers ([22], [3], [21]). We apply certain new tools developed in [5] to determine the principal part of the asymptotic expansion of the minimum free energy. That is, we prove a scaling law for the minimum energy and confirm that it is attained by a simple periodic lamellar structure. A previous result of Ohnishi et al. [23] was for one space dimension. Here, we obtain a similar result for the full three-dimensional problem.

Copyright information

© Springer-Verlag New York Inc. 2001

Authors and Affiliations

  • R. Choksi
    • 1
  1. 1.Department of Mathematics, Simon Fraser University, Burnaby, BC V5A 1S6, Canada E-mail: choksi@math.sfu.caCA